Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the existence and characterization of best nonlinear Tchebycheff approximations


Author: John R. Rice
Journal: Trans. Amer. Math. Soc. 110 (1964), 88-97
MSC: Primary 41.40
DOI: https://doi.org/10.1090/S0002-9947-1964-0157166-3
MathSciNet review: 0157166
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. I. Achieser, Theory of approximation, Ungar, New York, 1956. MR 0095369 (20:1872)
  • [2] A. Haar, Die Minkowskische Geometrie und die Annäherung an stetige Funktionen, Math. Ann. 78 (1918), 244-311. MR 1511900
  • [3] T. S. Motzkin, Approximation by curves of a unisolvent family, Bull. Amer. Math. Soc. 55 (1949), 789-793. MR 0031111 (11:101f)
  • [4] J. R. Rice, Criteria for the existence and equioscillation of best Tchebycheff approximations, J. Res. Nat. Bur. Standards. Sect. B 64 (1960), 91-93. MR 0131099 (24:A953)
  • [5] -, The characterization of best nonlinear Tchebycheff approximations, Trans. Amer. Math. Soc. 96 (1960), 322-340. MR 0117490 (22:8269)
  • [6] C. Goffman, Real functions, Rinehart, New York, 1953. MR 0054006 (14:855e)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41.40

Retrieve articles in all journals with MSC: 41.40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1964-0157166-3
Article copyright: © Copyright 1964 American Mathematical Society

American Mathematical Society